Gemcitabine is a commonly used chemotherapeutic agent for a variety of tumors. Although this nucleoside analogue antineoplastic agent is similar in structure to cytarabine, central nervous system toxicities have rarely been attributed to gemcitabine. The reversibile posterior leukoencephalopathy syndrome (RPLES) is a condition characterised by reversible neurological and radiological findings that has been associated with use of chemotherapeutic and more recently novel targeted therapies. We describe one case of a 41-year-old woman with RPLS under treatment for leiomyosarcoma because of the probable association with gemcitabine. Our case, to our knowledge, represents the seventh published report of this particular toxicity. Naranjo and Jones algoritms, efficacious methods for estimating the probability of adverse drug reactions from a case reports, suggest a direct casual relationship. RPLS is probably a rare complication of gemcitabine, but the oncologist should take it into careful consideration, because the RPLS is reversible with treatment of current hypertension or removal of the causative agent. However, failure to a quickly recognize the syndrome and discontinue the offending agent may result in profound and permanent central nervous system dysfunction or death.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Leucoencefalopatia posteriore reversibile, una nuova rara tossicità correlata alla gemcitabina: descrizione di un caso clinico|
|Data di pubblicazione:||2009|
|Appare nelle tipologie:||Articolo|